Skip to Main Content
Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the numerical solution of singular integral equations

Authors: F. Erdogan and G. D. Gupta
Journal: Quart. Appl. Math. 29 (1972), 525-534
MSC: Primary 65R05
MathSciNet review: 408277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a pair of Gauss-Chebyshev integration formulas for singular integrals are developed. Using these formulas a simple numerical method for solving a system of singular integral equations is described. To demonstrate the effectiveness of the method, a numerical example is given. In order to have a basis of comparison, the example problem is solved also by using an alternate method.

References [Enhancements On Off] (What's this?)

  • N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494
  • F. D. Gakhov, Boundary value problems, Pergamon Press, Oxford-New York-Paris; Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1966. Translation edited by I. N. Sneddon. MR 0198152
  • F. Erdogan, Approximate solutions of systems of singular integral equations, SIAM J. Appl. Math. 17 (1969), 1041–1059. MR 261294, DOI
  • A. Erdelyi (ed.), Higher transcendental functions, Vol. 2, McGraw-Hill, New York, 1953 M. Abramowitz and I. A. Stegun, eds., Handbook of mathematical functions, National Bureau of Standards, Appl. Math. Series 55, 1964
  • L. V. Kantorovich and V. I. Krylov, Approximate methods of higher analysis, Interscience Publishers, Inc., New York; P. Noordhoff Ltd., Groningen, 1958. Translated from the 3rd Russian edition by C. D. Benster. MR 0106537
  • N. Kh. Arutiunian, Contact problem for a half-plane with elastic reinforcement, J. Appl. Math. Mech. (Transl. PMM) 32, 632–646 (1968)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65R05

Retrieve articles in all journals with MSC: 65R05

Additional Information

Article copyright: © Copyright 1972 American Mathematical Society